Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 87, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 7, 2003, 11:07 AM CDT for Stone County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 11:07 AM CDT (16:07 UTC)
- Expired
- Apr 7, 2003, 11:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS54 KMOB 071607 SVRMOB MSC131-071645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1107 AM CDT MON APR 7 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1145 AM CDT * AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ROGERS LAKE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROGERS LAKE BY 1110 AM CDT TEN MILE...PERRY BY 1125 AM CDT PERKINSTON...WLOX TV STATION TOWER BY 1130 AM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3085 8956 3067 8952 3069 8891 3089 8894
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:44 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 7, 9:44 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
944 AM CDT MON APR 7 2003
WILL BE UPDATING ZONES TO ADD FLASH FLOOD WATCH FOR BUTLER...
CONECUH...AND CRENSHAW ALABAMA. WILL ALSO ADD ZONES FOR ADDITION OF
SEVERE TSTM WATCH 112 TO ALL MS COUNTIES. THE WATCH WAS ISSUED AFTER
RELEASE OF ZONE UPDATES SO THIS AFD WILL COVER BOTH UPDATES.
77
.MOB...
AL...FLOOD WATCH THROUGH 7 AM TUESDAY MORNING ALZ051>058-060.
FL...NONE.
MS...SEVERE THUNDERSTORM WATCH THROUGH 4 PM MONDAY
MSZ067-075-076-078-079.
FLOOD WATCH THROUGH 7 AM TUESDAY MORNING MSZ067-075-076.Hazardous weather outlook, Apr 7, 10:30 AM CDT, 37 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-080600- HAZARDOUS WEATHER OUTLOOK...AMENDED... NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) FOR THE REST OF TODAY...ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE MOVING EASTWARD MAINLY JUST SOUTH OF A JACKSON TO MERIDIAN TO MONTGOMERY LINE. THESE STORMS WILL CONTINUE TO PERIODICALLY AFFECT MAINLY PORTIONS OF COVINGTON...WASHINGTON...CONECUH... MONROE... BUTLER...CLARKE...CRENSHAW...WILCOX AND CHOCTAW COUNTIES OF ALABAMA AND PERRY...GREENE AND WAYNE COUNTIES OF MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH TODAY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR THE NAMED MISSISSIPPI COUNTIES PLUS STONE AND GEORGE COUNTY MISSISSIPPI. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FARTHER SOUTHWARD DURING THE AFTERNOON...BUT SHOULD MAINLY LIE WEST OF I-65 MOST OF THE DAY. STORMS THAT DEVELOP NEAR THE COAST WILL BE LESS LIKELY TO BECOME SEVERE. LATER THIS EVENING...THE NWS IN MOBILE IS EXPECTING HEAVY RAIN TO DEVELOP MAINLY WEST OF I-65 IN SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI BEFORE MIDNIGHT. THIS WOULD EVENTUALLY SHIFT SOUTHEAST OF I-65 BETWEEN MIDNIGHT AND SUNRISE.AFFECTING EXTREME NORTHWESTERN FLORIDA PANHANDLE. THE HEAVY RAINFALL THREAT IS DEPENDENT UPON INDIVIDUAL STORMS THAT LINE UP AND RUN REPEATEDLY OVER THE SAME AREAS. IT IS YET UNCLEAR EXACTLY HOW THIS THREAT WILL EVOLVE...SO PLEASE STAY TUNED FOR FARTHER UPDATES AND THE POSSIBLE ISSUANCE OF A FLASH FLOOD WATCH LATER TODAY. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SATURDAY) HEAVY RAINS WILL GRADUALLY END TUESDAY FROM NORTHWEST TO SOUTHEAST AS AN UNSEASONABLY STRONG COLD FRONT MOVES THROUGH THE REGION. THE THREAT OF SCATTERED FROST LOOMS FOR THURSDAY MORNING OVER INTERIOR SECTIONS OF SOUTHERN ALABAMA AND INLAND SOUTHEAST MISSISSIPPI. THIS FORECAST IS HIGHLY DEPENDENT UPON THE AMOUNT OF CLOUD COVER THAT LINGERS IN THE WAKE OF TUESDAYS FRONTAL PASSAGE. NO HAZARDOUS WEATHER EXPECTED DAYS TWO THROUGH SEVEN. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER AND FLASH FLOOD OPERATIONS MAY BE NECESSARY TONIGHT ACROSS INTERIOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA.
In the hours before
Special weather statement, Apr 7, 7:00 AM CDT, 4 hours 7 minutes before
ALZ051-053>055-057-058-071300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CDT MON APR 7 2003
TORNADO WATCH NUMBER 110 HAS BEEN ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES IN SOUTH ALABAMA...
CHOCTAW...CLARKE...MONROE...WILCOX...BUTLER...AND CRENSHAW.Special weather statement, Apr 7, 10:22 AM CDT, 45 minutes before
ALZ051>053-071545- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1022 AM CDT MON APR 7 2003 ...THUNDERSTORM ADVISORY FOR WASHINGTON...CLARKE AND CHOCTAW COUNTIES UNTIL 1115 AM CDT... A CLUSTER OF THUNDERSTORMS WILL MOVE OUT OF WAYNE COUNTY AND OVER SOUTHERN CHOCTAW AND NORTHERN WASHINGTON COUNTIES THROUGH 1115 AM. THE STORMS WERE MOVING EAST AT 35 MPH. BY 1115 AM CDT THE STORMS SHOULD BE OVER NORTHERN CLARKE COUNTY ALABAMA. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR...CULLOMBURG... KOENTON...BLADON SPRINGS...BARRYTOWN...SERVICE...WOMACK HILL...COFFEEVILLE AND WEST BEND THROUGH 1115 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS TODAY.
Special weather statement, Apr 7, 10:54 AM CDT, 13 minutes before
MSZ078-071630- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1054 AM CDT MON APR 7 2003 ...THUNDERSTORM ADVISORY FOR STONE COUNTY UNTIL 1130 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRON THUNDERSTORM 11 MILES WEST OF ROGERS LAKE...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND NEAR... ROGERS LAKE...WIGGINS...PERKINSTON...WLOX TV STATION TOWER...WHITES CROSSING AND BEATRICE THROUGH 1130 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT FOR THIS AREA 4 PM CDT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:37 PM CDT | Tornado Warning | MOB | Wayne | 53 min |
| Apr 6, 10:25 PM CDT | Tornado Warning | MOB | Wayne | 65 min |
| Apr 7, 3:39 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 51 min |
| Apr 7, 4:12 PM CDT | Flash Flood Warning | MOB | Stone | 108 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | George | 17 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.